Mirapexin


#1

My husband has dyskinesia and to help it his pd nurse wants him to try mirapexin has any one any comments on this medication .


#2

Hi Jo h

i think I had an unusual and extreme reaction to Mirapexin. After gradually increasing the dose over a few months my blood pressure dropped dramatically and I ended up in A and E very weak and wobbly!

Just to make you aware but, as I say, my side effects were extreme. My consultant told me it s a good drug!others will have better experiences.

Really hope it helps your husband.

with all best wishes

samdog


#3

Are you sure your husband suffers from dyskinesia (involuntary movements) and not dystonia (muscular contractions) ?

I have been on Mirapexin since 2001. I tolerate it well and it improved my mood and my cramping toes (dystonia)

Be careful, especially at higher dose, read the patient leaflet, especially the uncommon side effects. Some patients lost their house and wrecked their marriage.  

 


#4

When he takes sinimet an hour later his foot dances and he's only on the lowest dose they want him to try mirapexin he had side effects from requip xl so I'm a bit warey about him taking them x


#5

Hello again

I would just say talk to the PD nurse about your concerns and always 'go low, go slow' with dosage. I was very nervous about taking another dopamine agonist but have now been on Neupro patches for several months increasing dosage very, very slowly and am fine.

best of luck

samdog

 


#6

Hi we are very new to all this, my husband only being diagnosed a week ago. The consultant has put him on Mirapexin, 0.18mg twice a day increasing to x3 a day over a period of time depending on how he is coping with it, does this sound about right? She warned him of side effects which I must admit really are worrying me? I take it not everyone will get them, or is it likely? If they are probable why do they give you that drug, surely there are good alternatives? We are yet to be put in touch with a Parkinson nurse. Thank you.


#7

Hi my husband is on mirapexin 0.52 slow release he is also on sinimet 62.5 but gets dyskinesia after taking the sinemet the pd nurse wants him to reduce the sinimet eventually but his tremor has come back cramping in his arm again and his walking is terrible at the moment we have had some stressful issues at the moment has stress made it worse or is it the meds . He wasn't too bad last week , he thought he was getting there slowly  we see the nurse on the 17 th dec .  He's only being on mirapexin for a month he didn't have cramping  only for last few days x

 


#8

I am on Mirapexin 3.15 slow release plus 9 x sinemet 62.5mg each day.   I get bad cramps in my toes and feet and do wonder whether the medication is helping or hindering.

 

Trouble is - I cant function without the medication.  In the mornings when it has worn off I am very sluggish and my whole body is aching and stiff.

 

Its very difficult to know when the PD symptoms are affecting you and when you are getting side effects from the medication as they are very similar